Osteoporosis Community
Shin bone pain, Bones and muscles seem to be degenerating or getting sm...
About This Community:

Osteoporosis is a condition of low bone density that can progress silently over a long period of time leading to an increased risk of fracturing of bones. Discuss topics including osteopenia, the effects of menopause, low density prevention, symptoms, treatments, and how to deal with fractures.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Shin bone pain, Bones and muscles seem to be degenerating or getting smaller.

Hi there, I have a few questions and concerns. My left shin has been hurting these last 2 weeks. I have done nothing to cause this at all. The pain is in the actual bone and when the pain dies down it seems to have a bit of a burning or tingle like feeling in it. This is so odd. I do not drink milk but every now and then. My arms and wrists have become extremely frail as well. I am a 26 year old male and don't understand why I am having so many problems. It is embarrassing and don't even feel like a man anymore from how tiny/frail I have become. I am also on simvastatin and have heard that simvastatin can cause bone and muscle deterioration. Is that true? Does osteoporosis and simvastatin sound like they could be correct for being the possible reason's behind this?  Is there a drug or any vitamins or medicine to help rebuild the damage done or the muscle reduction if simvastatin is the cause? Is there a test or tests that can identify the shin bone pain to tell whether or not it is osteoporosis or not? Any help or advice would be greatly valued in these uncertain tough times. Thanks in advance.
Blank
1711789_tn?1361311607
Hi there!

Well, without a clinical evaluation it would be difficult to determine the cause of your symptoms. Possibilities that may need to be considered include stress fractures, inflammation, neuro-muscular causes, injuries, micronutrient deficiencies, growths/ masses etc. Simvastatin may cause muscle weakness but is unlikely to be related to bone degeneration. I would suggest getting this evaluated by a primary care physician or an orthopedician for an accurate diagnosis and appropriate management.
Hope this helps.

Take care!
2 Comments Post a Comment
Blank
1711789_tn?1361311607
Hi there!

Well, without a clinical evaluation it would be difficult to determine the cause of your symptoms. Possibilities that may need to be considered include stress fractures, inflammation, neuro-muscular causes, injuries, micronutrient deficiencies, growths/ masses etc. Simvastatin may cause muscle weakness but is unlikely to be related to bone degeneration. I would suggest getting this evaluated by a primary care physician or an orthopedician for an accurate diagnosis and appropriate management.
Hope this helps.

Take care!
Blank
2085202_tn?1373203340
Hello there, thank you so very much for replying. :) It is understandable that you say without a clinical evaluation it would be difficult to determine the cause of the symptoms.Yes these possibilities you list I appreciate but I just don't know because I haven't done anything nor had anything hit my shin bone. Live a pretty sedentary lifestyle. :P.Yes, so you mentioned nutrient deficiencies? I rarely drink milk nor take vitamins.Yes, always fatigued and weak. Thank you so much for your information! :) Awesome suggestion :) Thank you very much. I will take your advice and get properly =/ Ah well. Ok yes thank you so much. Take care too !
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Osteoporosis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Pain Answerers
Avatar_f_tn
Blank
silverfox67
Clifton, AZ